Alert archive / Alaska / Blizzard Warnings in 2007

Blizzard Warning 26, NWS Anchorage, AK

October 29, 2007

NWS Anchorage, AK issued this blizzard warning at Oct 29, 2007, 11:05 AM AKDT. It took effect at Oct 30, 2007, 2:00 AM AKDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 11:05 AM AKDT (19:05 UTC)
In effect from
Oct 30, 2007, 2:00 AM AKDT
Expired
Oct 30, 2007, 5:13 AM AKDT
In force
3 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 300005
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
405 PM ADT MON OCT 29 2007

AKZ131-301215-
/X.UPG.PAFC.BZ.A.0015.071030T1000Z-071030T2000Z/
/X.NEW.PAFC.BZ.W.0026.071030T1000Z-071030T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
405 PM ADT MON OCT 29 2007

...BLIZZARD WARNING IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG WEATHER FRONT WILL APPROACH THE NORTH GULF COAST EARLY
TUESDAY MORNING. THIS FRONT WILL BRING SNOW AND WIND TO THE
THOMPSON PASS AREA AFTER MIDNIGHT. SNOWFALL AND EAST WINDS 30 TO
45 MPH WILL PRODUCE BLIZZARD CONDITIONS IN THOMPSON PASS BEGINNING
AFTER MIDNIGHT AND PERSISTING INTO MID MORNING TUESDAY. CONDITIONS
WILL IMPROVE TUESDAY AFTERNOON AS SNOW CHANGES TO RAIN.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
2 follow-up statements
000 
WWAK41 PAFC 300123 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
522 PM ADT MON OCT 29 2007

AKZ131-301345-
/X.UPG.PAFC.BZ.A.0015.071030T1000Z-071030T2000Z/
/X.COR.PAFC.BZ.W.0026.071030T1000Z-071030T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
522 PM ADT MON OCT 29 2007

CORRECTED HEADLINE

...BLIZZARD WARNING IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY
THROUGH THOMPSON PASS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM ADT TUESDAY. THE
BLIZZARD WATCH IS NO LONGER IN EFFECT. 

A STRONG WEATHER FRONT WILL APPROACH THE NORTH GULF COAST EARLY
TUESDAY MORNING. THIS FRONT WILL BRING SNOW AND WIND TO THE
THOMPSON PASS AREA AFTER MIDNIGHT. SNOWFALL AND EAST WINDS 30 TO
45 MPH WILL PRODUCE BLIZZARD CONDITIONS IN THOMPSON PASS BEGINNING
AFTER MIDNIGHT AND PERSISTING INTO MID MORNING TUESDAY. CONDITIONS
WILL IMPROVE TUESDAY AFTERNOON AS SNOW CHANGES TO RAIN.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK41 PAFC 301313
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
513 AM ADT TUE OCT 30 2007

AKZ131-301415-
/X.CAN.PAFC.BZ.W.0026.000000T0000Z-071030T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
513 AM ADT TUE OCT 30 2007

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE
BLIZZARD WARNING. 

THE SOUTHEAST WIND AND SNOW FALL HAVE NOT DEVELOPED OVERNIGHT AS
ANTICIPATED. SOUTHEAST WINDS AS WELL AS RAIN AND SNOW ARE EXPECTED TO
INCREASE LATER THIS MORNING. HOWEVER...THE TEMPERATURE WILL RISE
AT THIS TIME AS WELL. THIS WILL LIKELY KEEP THE PRECIPITATION AT
THOMPSON PASS A WET SNOW OR A RAIN AND SNOW MIX BY NOON. SOUTHEAST
WINDS WILL INCREASE TO 20 TO 30 MPH BY LATE MORNING WITH SNOW AND
BLOWING SNOW POSSIBLY REDUCING VISIBILITIES TO ONE MILE AT TIMES
THROUGH TODAY.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Oct 29, 9:00 AM AKDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 29, 9:00 AM AKDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM ADT MON OCT 29 2007

.MODEL DISCUSSION...GFS AND EC MODEL INITIALIZATIONS AND FORECAST
TRENDS THROUGH 84 HOURS. THE GFS WITH SOME MODIFICATION WILL BE USED
FOR AFTERNOON FORECAST PACKAGES.

.ANALYSIS/FORECAST...

LOW CENTER OVER WESTERN BRISTOL BAY MOVES INLAND ALONG THE NORTHERN
COAST LATE TONIGHT. A DEVELOPING LOW SOUTH OF THE EASTERN ALEUTIANS
DEEPENS TO 966 MB JUST SOUTH OF KODIAK ISLAND THIS EVENING. THIS LOW
THEN MOVES INTO SOUTHERN COOK INLET BY MID TUE MORNING. LOW CENTER
THEN MOVES INLAND OVER THE NORTH KUSKOKWIM VALLEY TUE EVENING. A LOW
PRESSURE TROUGH CONTINUES OVER WESTERN ALASKA THROUGH THU. A
DEVELOPING WITH TROPICAL ORIGINS DEEPENS AS IT MOVES SOUTH OF THE
ALEUTIANS AND ENDS UP NEAR KODIAK ISLAND IN THE 970S THU MORNING.
MODELS HAVE DIFFERED ON EARLIER RUNS WITH THIS SYSTEM. MORE CHANGES
IN TRACK AND INTENSITY LIKELY UNTIL THINGS SETTLE DOWN.

.EAST...PRESSURE GRADIENTS ACROSS SOUTHCENTRAL WILL INCREASE SOME
THIS AFTERNOON AS WEAKENING FRONT ASSOCIATED WITH BRISTOL BAY CENTER
MOVES EAST/NORTH. MAIN PRESSURE/MOISTURE SURGE COMES AS SECONDARY
CENTER MOVES INTO SOUTHERN COOK INLET TONIGHT/TUE MORNING. EXPECT
HIGH WIND WARNINGS CONDITIONS LIKELY TONIGHT THROUGH TUE ZONES 101
AND 125 WITH NUMEROUS STRONG WIND HEADLINES IN SOUTHCENTRAL PUBLIC
ZONES AND GALES/STORMS IN COASTAL MARINE AREAS. EXPECT WARNING LEVEL
WINDS WILL DIMINISH OVER SOUTHCENTRAL BY TUE EVENING AS LOW CENTER
MOVES NORTH OF THE AK RANGE. WARM ADVECTION WITH CENTER LIKELY TO
BRING RAIN AND SNOW TO SOUTHCENTRAL...WITH SNOW AT HIGHER ELEVATIONS.
ZONE 131 THOMPSON PASS MAY SEE BLIZZARD CONDITIONS DEVELOP LATER
TONIGHT WITH ONSET OF SE FLOW IN THE MID LEVELS AND MOISTURE SURGE
ASSOCIATED WITH ADVANCING FRONT. EXPECT BLIZZARD CONDITIONS SHOULD
DIMINISH TUE AFTERNOON AS SNOW MIXES WITH RAIN.

.WEST...LOW OVER WESTERN BRISTOL BAY WILL DRIFT INLAND TONIGHT. WARM
AIR SHOULD KEEP PRECIPITATION MAINLY RAIN OVER BRISTOL BAY TONIGHT.
WARM AIR OVERRUNNING COLD AIR MAY PRODUCE SOME POCKETS OF LIGHT
FREEZING RAIN OVER THE KUSKOKWIM VALLEY TONIGHT AND TUE...MAY SEE
BRIEF PERIOD OF FREEZING RAIN OVER THE DELTA THIS EVENING UNTIL COLD
AIR INTRUSION. STRONG NW WINDS SET UP OVER THE EAST ALEUTIANS AND THE
AK PEN TONIGHT AND CONTINUES THROUGH TUE EVENING. COLD ADVECTION INTO
SW AK AND TROUGH HOLD OVER THE MAINLAND WILL PRODUCE UNSETTLED
WEATHER WITH SNOW/SNOW SHOWERS THROUGH WED.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNINGS ZONES 101 AND 125. BLIZZARD WARNING ZONE
131.
MARINE...STORM 120, 130, 132
         GALE 121, 125, 129, 138, 140
FIRE WEATHER...NONE.

RMC OCT 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:30 PM AKDTGale WarningAFC3 days
Oct 28, 10:30 PM AKDTSmall Craft AdvisoryAFC41 hr
Oct 28, 10:30 PM AKDTStorm WarningAFC30 min
Oct 28, 11:00 PM AKDTGale WarningAFC12 hr
Oct 28, 11:00 PM AKDTGale WarningAFC36 hr
Oct 28, 11:00 PM AKDTGale WarningAFC12 hr
Oct 28, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Oct 29, 1:45 AM AKDTGale WarningAFC33 hr
Oct 29, 5:25 AM AKDTHigh Wind WatchAFC11 hr
Oct 29, 6:40 AM AKDTBlizzard WatchAFC11 hr
Oct 29, 10:58 AM AKDTHigh Wind WarningAFC29 hr
Oct 29, 11:00 AM AKDTGale WarningAFC36 hr
Oct 29, 11:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Oct 29, 11:00 AM AKDTStorm WarningAFC12 hr

Nearby

Blizzard Warnings in Alaska, 2007Every blizzard warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.